Alert archive / Alabama / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 222, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Jul 21, 2005, 2:12 PM CDT for Washington County, Alabama. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 21, 2005, 2:12 PM CDT (19:12 UTC)
- Expired
- Jul 21, 2005, 2:45 PM CDT
- In force
- 33 min
- Issued by
- NWS Mobile, AL
- Area
- Counties, with a storm outline in the text
County Washington County, AL
The radar
The Mobile radar (KMOB), 77 km from the middle of the area, began a volume at 19:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Eglin AFB/Valpar, FL (KVPS), launched 12:00Z, 7.2 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 350 J/kg
- Mixed-layer CIN
- -105 J/kg
- Mixed-layer LCL
- 1074 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMOB 211913 SVRMOB ALC129-211945- /O.NEW.KMOB.SV.W.0222.050721T1912Z-050721T1945Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 212 PM CDT THU JUL 21 2005 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WASHINGTON COUNTY IN SOUTHWEST ALABAMA * UNTIL 245 PM CDT * AT 203 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR HAWTHORN...OR ABOUT 11 MILES SOUTHEAST OF CHATOM. THIS STORM WAS NEARLY STATIONARY. * THE SEVERE THUNDERSTORM WILL BE NEAR... HAWTHORN BY 240 PM CDT SEABOARD AND TOPTON BY 245 PM CDT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. TAKE COVER IN A STURDY SHELTER UNTIL THE STORM HAS PASSED. LAT...LON 3133 8795 3149 8802 3141 8829 3121 8818 $$
1 follow-up statement
000 WWUS54 KMOB 211926 SVSMOB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 223 PM CDT THU JUL 21 2005 ALC129-211945- /O.CON.KMOB.SV.W.0222.000000T0000Z-050721T1945Z/ WASHINGTON AL- 223 PM CDT THU JUL 21 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 245 PM CDT FOR CENTRAL WASHINGTON COUNTY... AT 215 PM CDT...LOCAL LAW ENFORCEMENT REPORTED THIS CLUSTER OF THUNDERSTORMS WAS PRODUCING HEAVY RAINFALL AND CAUSING STREET FLOODING IN ADDITION TO POTENTIALLY DAMAGING WINDS IN EXCESS OF 60 MPH. RADAR ESTIMATE OF HOURLY RAINFALL IS UP TO 3 INCHES PER HOUR...AND SINCE THE STORM IS MOVING SO SLOWLY...MORE FLOODING IS POSSIBLE IN THESE AREAS. THIS STORM WAS LOCATED NEAR HAWTHORN...OR ABOUT 13 MILES SOUTHEAST OF CHATOM. THIS STORM WAS MOVING SLOWLY SOUTHWEST. THE SEVERE THUNDERSTORM WILL BE NEAR... SUNFLOWER...TOINETTE...8 MILES SOUTHWEST OF CORTELYOU AND 8 MILES SOUTHWEST OF WAGARVILLE BY 245 PM CDT LAT...LON 3133 8795 3149 8802 3141 8829 3121 8818 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 3:15 AM CDT, 10 hours 57 minutes earlier.
Area forecast discussion, Jul 21, 3:15 AM CDT, 10 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 315 AM CDT THU JUL 21 2005 .SYNOPSIS...ANOTHER STEAMY SUMMER FORECAST IN THE WORKS...WITH AFTERNOON HEAT INDICES A POSSIBLE PROBLEM OVER THE WEEKEND. CURRENTLY...THOUGH...UPPER RIDGE WAS CENTERED OVER THE WESTERN US...WITH RIDGE-LINES STRETCHING EAST AND WEST. ONE COULD SAY MOST OF THE CONUS WAS UNDER THIS RIDGE. A FEW WIGGLES ARE WORKING THEIR WAY THROUGH THE FLOW...WITH ONE CURRENTLY OVER THE LOWER MISSISSIPPI RIVER VALLEY AND WESTERN SOUTHEAST CONUS. ALSO HAVE ANOTHER WIGGLE WORKING ITS WAY WEST OVER THE NORTHEASTERN GULF OF MX. LITTLE REFLECTION OF THIS LATTER WIGGLE...SO DONT BELIEVE IT IS A TROPICAL WAVE. SURFACE HIGH PRESSURE STRETCHED ACROSS THE SOUTHEASTERN THIRD OF THE CONUS. AIRMASS IS QUITE MOIST...WITH NEIGHBORING OFFICES REPORTING 1.8 TO 2.1 OF PRECIP H20. THERE IS A DRY SLUG...THOUGH RUNNING FROM ALONG THE CAROLINA SEABOARD...TOT HE CENTRAL GULF OF MX. KJAX IS THE ONLY UPPER AIR STATION CATCHING THINS DRY SLOT...REPORTING PRECIP H20 AMOUNTS NEAT 1.5. GOES SOUNDER IMAGERY SHOW THAT THE GULF OF MX END OF THIS DRY SLUG IS WORKING ITS WAY WEST OVER THE NORTHERN GULF. && .SHORT TERM (TODAY AND TONIGHT)...LATEST WV/IR LOOPS CONTINUE TO SHOW WEAK BOUNDARY FROM EARLIER SEABREEZE CIRCULATION OVER FL TRACKING WEST OVER THE NE GULF GIVING WAY TO SCATTERED CONVECTION MOSTLY OFFSHORE SOUTH OF AQQ. OVER MUCH OF THE SOUTHEAST AND CENTRAL GULF STATES DEEP RIDGE REMAINS IN PLACE WITH BEST MOISTURE POOLED OVER WEST CENTRAL AL STRETCHING SW OVER MUCH OF CENTRAL MS. THIS DEEPER MOISTURE WAS NOTED OVER NORTHERN SECTIONS OF CWFA GIVING WAY TO A FEW ISOLATED SHOWERS AND THUNDERSTORMS OVER INLAND SECTIONS OF CWFA LATE THIS EVENING. WITH THIS DEEPER MOISTURE STILL IN PLACE OVER MUCH OF THE NORTHERN HALF OF THE CWFA BEST CHANCE FOR THUNDERSTORM DEVELOPMENT EARLY TODAY WILL BE TO THE NORTH AND EAST AS WEAK SFC BOUNDARY BEGINS TO AFFECT THE REGION...AND SOUTH OVER EASTERN SECTIONS OF THE MARINE AREA. BELIEVE AS THE DAY PROGRESSES WEAK SEABREEZE CIRCULATION/BOUNDARY WILL DEVELOP FROM EAST TO WEST OVER INLAND SECTIONS OF THE NWFL AND COASTAL AL GIVING WAY TO BETTER COVERAGE CLOSER TO THE COAST. WITH THIS THE BEST GUESS FOR HEAVY PRECIP TODAY WILL BEGIN WELL INLAND SHIFTING SOUTHWARD TOWARDS THE COAST. OTHER SCATTERED ACTIVITY OVER THE OPEN GULF WATERS EARLY THIS MORNING SHOULD DISSIPATED QUICKLY AS INLAND AREAS HEAT UP. TWEAKED CURRENT FORECAST TEMPS A TAD FOR TODAY BASICALLY LEANING TOWARDS THE WARMER MAV AND FWC GUIDANCE. CURRENT MINS LOOK CLOSE FOR TONIGHT. /32 .LONG TERM (FRIDAY THROUGH THURSDAY)...MODELS ADVERTISING A SERIES OF SHORTWAVES DIGGING AN UPPER TROUGH OVER THE EASTERN SEABOARD ( A BIT FARTHER EAST FROM YESTERDAYS 00Z RUNS) THROUGH FRIDAY....WITH WESTERN RIDGE BUILDING AND SHARPENING IN RESPONSE. ANOTHER SERIES OF SHORTWAVES THEN FLATTEN THE WESTERN RIDGE AND HELP TO GIVE IT A NUDGE EAST. THE RIDGE BECOMES CENTERED OVER THE SOUTHEASTERN CONUS BY MONDAY MORN. A TROUGH FORMS OVER THE US/CA ROCKIES...THEN SHIFTS EASTWARD TO OVER THE MISS RIVER VALLEY BY LATE WEDNESDAY. SURFACE HIGH OVER THE EASTERN CONUS GETS SHOVED SOUTH TO OVER THE EASTERN GULF OF MX. AS UPPER SHORTWAVES OVER THE SOUTHEASTERN CONUS/LOWER MISS RIVER VALLEY MOVE WEST...GUIDANCE PUTS THE FA BACK INTO A DAILY AFTERNOON SCATTERED/EVENING ISOLATED SHRA/TSRA PATTERN. THE NUMBERS ARE A BIT HIGH THAN YESTERDAYS 00Z RUNS. QUESTION IS...WILL THE DRY SLUGS WORK THEIR WAY ONSHORE AND LIMIT PRECIP COVERAGE. MODELS SAY NO...AND AM TAKING A WAIT AND SEE...TAKE IT A DAY AT A TIME IN DEALING WITH THESE DRY POCKETS. && .MARINE...A LIGHT EAST TO SOUTHEAST FLOW SHOULD VEER MOSTLY SOUTH LATER TODAY AS CONVECTION FIRES ALONG A DEVELOPING SEABREEZE FRONT. WITH THIS SOUTHERLY WINDS OVER INLAND BAYS AND SOUNDS COULD BECOME BREEZY AT TIMES MOSTLY IN RESPONSE TO SOME OF THE STRONGER STORMS. THE MAIN THREAT WITH THESE STRONGER STORMS WILL BE GUSTY WINDS 20 TO 30 KNOTS...VERY HEAVY RAIN AND FREQUENT LIGHTNING. LATER IN THE PD HIGH PRES STRETCHING FROM EAST TO WEST OVER MUCH OF THE NORTHERN GULF WILL HELP GIVE WAY TO A LIGHT WEST TO SOUTHWEST FLOW THROUGH EARLY NEXT WEEK. /32 && .FIRE WEATHER...WARM...HUMID WITH A LIGHT...GENERALLY SOUTHEASTERLY BOUNDARY LAYER FLOW THROUGH THE PERIOD. && .PRELIMINARY POINT TEMPS/POPS... MOBILE 91 75 92 76 93 / 60 40 60 20 50 PENSACOLA 91 76 91 78 92 / 50 40 60 20 40 DESTIN 89 78 90 79 90 / 40 30 60 20 40 EVERGREEN 92 73 93 73 94 / 60 50 70 20 50 WAYNESBORO 92 73 94 73 96 / 70 50 60 20 40 CAMDEN 91 73 94 73 95 / 70 50 60 20 40 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. && 16/32 MILLER/ESBENSEN
Hazardous weather outlook, Jul 21, 5:30 AM CDT, 8 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 530 AM CDT THU JUL 21 2005 ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-211700- BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-CONECUH- COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-GEORGE- GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL- OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE- WASHINGTON-WAYNE-WILCOX- 530 AM CDT THU JUL 21 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...SOUTHEAST MISSISSIPPI AND THE EXTREME WESTERN PORTION OF THE FLORIDA PANHANDLE. .DAY ONE...TODAY AND TONIGHT... A WEAK UPPER LEVEL DISTURBANCE WILL INTERACT WITH A HOT...MOIST AND UNSTABLE AIRMASS TO RESULT IN THE DEVELOPMENT OF SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS THE FORECAST AREA THIS AFTERNOON. THE MAIN WEATHER THREAT WILL BE LOCALLY HEAVY RAIN AND FREQUENT CLOUD TO GROUND LIGHTNING. SOME STORMS WILL LINGER WELL INTO THE EVENING HOURS...THEN GRADUALLY DISSIPATE BY MIDNIGHT. THE COMBINATION OF LIGHT TO MODERATE ONSHORE WINDS AND STRONG OUT GOING TIDES WILL RESULT IN A MODERATE RISK OF RIP CURRENTS ALONG AREA BEACHES THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH TUESDAY... ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS WILL OCCUR EACH DAY...WITH NO SEVERE WEATHER EXPECTED. HIGH PRESSURE IS EXPECTED TO STRENGTHEN OVER THE REGION BY THIS WEEKEND AND HELP PUSH DAYTIME HIGHS INTO THE MID AND UPPER 90S. THE RESULTING HOT AND HUMID CONDITIONS COULD RESULT IN SOME AREAS EXPERIENCING DAYTIME HEAT INDICES OF 105 TO 110 DEGREES BY THE WEEKEND. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT OR STORM SPOTTERS SHOULD NOT BE NECESSARY THROUGH TONIGHT.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 5:30 PM CDT | Severe Thunderstorm Warning | MOB | Mobile | 36 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.